MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-1T60
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer returned the device to olympus for evaluation and the customer¿s allegation of image lighting issues were not confirmed.It was discovered however, that the connecting tube had the coating peeling.Additionally, the following events are as follows: (a.) due to deformation of the venting connector of the light guide connector, air cannot be supplied inside the scope, (b.) the bending section cover or distal end had slack, (c.) the adhesive on the bending section cover has a chip, (d.) the connecting tube has a wrinkle, (e.) due to wear of angle wire, bending angle in up direction does not meet the standard value, (f.) due to wear of angle wire, the play of angulation lever is out of the standard value, (g.) the light guide connector has a scratch, (h.) the angulation lever has a scratch, (i.) the up/down plate has a scratch, (j.) the grip has a scratch, (k.) due to damage on image guide bundle, the image has a stain, (k.) the control unit has a scratch, (l.) and the eyepiece has a scratch.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that stress of repeated use, external factors, or handling caused the issue.A definitive root cause cannot be identified.This information is addressed in the instructions for use (ifu): "3.Visually inspect the rubber part around the instrument channel port.Figure 3.3 depicts the rubber part in a normal and abnormal condition.Lifting of the rubber part is abnormal.If the rubber part is lifted from the molding part as shown in figure 3.3, (abnormal condition) do not use the endoscope and return it to olympus for repair.4.Inspect the boot and the insertion tube near the boot for bends, twists or other irregularities.5.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities.6.Holding the insertion tube gently with a hard, carefully run your fingertips over the entire length of the insertion tube in both directions.Inspect for any protruding objects or other irregularities.Also confirm that the insertion tube is not abnormally stiff (see figure 3.4)." olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported to olympus the oes bronchofiberscope light does not turn on, or switch off.It is unknown when the events took place.Subsequently during inspection from the olympus staff, it was discovered the coat on the image guide snake pipe is peeling off.This medwatch report is being submitted to capture this reportable malfunction which was identified during the evaluation.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17155487
Report Number9610595-2023-09022
Device Sequence Number6021131
Product Code EOQ
UDI-Device Identifier04953170339264
UDI-Public04953170339264
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-1T60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Initial Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown